Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 72, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 1, 2022, 6:29 PM CDT for Borden County, Dawson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2022, 6:29 PM CDT (23:29 UTC)
- Expired
- Sep 1, 2022, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Borden County, TX, Dawson County, TX
The radar
The Lubbock radar (KLBB), 83 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WGUS54 KMAF 012329
FFWMAF
TXC033-115-020230-
/O.NEW.KMAF.FF.W.0072.220901T2329Z-220902T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
629 PM CDT Thu Sep 1 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northwestern Borden County in western Texas...
Northeastern Dawson County in western Texas...
* Until 930 PM CDT.
* At 629 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Borden and Northeastern Dawson
Counties
This includes the following streams and drainages...
Wet Tobacco Creek, Tobacco Creek, Bull Creek, Grape Creek, Buck
Canyon Creek, Little Bull Creek, Mesquite Creek, Gavett Creek and
Salt Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3275 10178 3296 10179 3296 10176 3296 10175
3296 10174 3296 10173 3296 10172 3296 10169
3296 10163 3296 10162 3296 10161 3296 10157
3296 10156 3296 10155 3296 10142 3296 10134
3296 10127 3296 10125 3275 10154
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Devin Chehak1 follow-up statement
757
WGUS74 KMAF 020027
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
727 PM CDT Thu Sep 1 2022
TXC033-115-020230-
/O.CON.KMAF.FF.W.0072.000000T0000Z-220902T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Borden TX-Dawson TX-
727 PM CDT Thu Sep 1 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT THIS
EVENING FOR NORTHWESTERN BORDEN AND NORTHEASTERN DAWSON COUNTIES...
At 727 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Borden and Northeastern Dawson
Counties
This includes the following streams and drainages...
Gavett Creek, Grape Creek, Little Bull Creek, Bull Creek, Mesquite
Creek, Salt Creek, Buck Canyon Creek, Tobacco Creek and Wet
Tobacco Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3275 10178 3296 10179 3296 10172 3296 10169
3296 10134 3296 10125 3275 10154
FLASH FLOOD...RADAR INDICATED
$$
Devin ChehakWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 6:25 PM CDT, 4 minutes earlier.
Area forecast discussion, Sep 1, 6:25 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
625 PM CDT Thu Sep 1 2022
...New AVIATION...
.SHORT TERM...
(This afternoon through Friday night)
Issued at 208 PM CDT Thu Sep 1 2022
A breakdown in the upper ridge is over West Texas and Southeast New
Mexico. This same general upper pattern will continue through Friday
with an upper ridge building over the western part of the country.
Enhanced lift and rich low and mid level moisture are across the
region. This is continuing to result in the development of rain and
isolated thunderstorms across the area. A Flood Watch remains in
effect into this evening for most locations south and west of the
Pecos River. River flood warnings are in effect for portions of the
Rio Grande with moderate flooding occurring/expected. There is a
moderate risk of excessive rainfall for portions of West Texas for
today. High temperatures today will mostly be in the 70s and 80s
with low temperatures tonight mostly in the 60s and 70s. Some models
are indicating rain amounts decreasing after 03z through the
overnight period so have decided not to extend the Flood Watch.
Temperatures will likely warm up some on Friday with highs mostly in
the 80s with 70s across most of the higher terrain. Rain will again
increase across portions of the area south of the Pecos River during
the day on Friday. Flooding will continue to remain a threat and a
Flood Watch may need to be reissued for Friday. Lows Friday night
will again be mostly in the 60s and 70s.
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 208 PM CDT Thu Sep 1 2022
Strong upper ridge will remain over the Western US Saturday with a
trough over the Mississippi River Valley. On Sunday this trough
will back build SW into TX forming a low over Far W TX Monday. This
low will drift westward on Tuesday. An inverted trough develops
over NM Wednesday with a trough extending down from the Central
Plains and across the region Thursday.
Temperatures will remain below normal Saturday well into next week
with highs in the 80s. Lows in the 60s. A weak front/boundary
looks to move into the CWA Saturday. Still a ways out but may see a
stronger front next Friday.
Rain chances look good through the weekend into next week with upper
trough around and good moisture. Saturday and Sunday will have best
chance from Fort Davis/Fort Stockton southward... locally heavy rain
will be possible and may need another Flash Flood Watch south. Lower
chances Monday through Thursday.
&&
.AVIATION...
(00Z TAFS)
Issued at 603 PM CDT Thu Sep 1 2022
Terminals have climbed to VFR ceilings with scattered low clouds
late this afternoon. Rain showers will intermittently impact some TAF
sites this evening before clearing overnight. Terminals are
expected to quickly fall to MVFR ceilings at HOB, INK, and MAF,
while FST, PEQ, and CNM should fall to IFR ceilings. There is some
uncertainty in exact timing and ceiling heights, but have
included forecast with best confidence of conditions. Ceilings
gradually improve tomorrow afternoon with any potential showers at
PEQ and FST mainly.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 70 86 68 85 / 30 30 10 50
Carlsbad 65 85 66 85 / 30 10 10 40
Dryden 71 85 71 82 / 50 40 30 70
Fort Stockton 68 82 67 82 / 50 50 30 60
Guadalupe Pass 62 77 63 76 / 40 20 20 40
Hobbs 65 85 65 85 / 20 10 10 50
Marfa 61 78 61 74 / 70 50 50 70
Midland Intl Airport 68 83 67 84 / 30 40 20 50
Odessa 69 83 68 84 / 30 40 20 50
Wink 68 84 68 84 / 30 30 20 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 10 PM CDT this evening for Central Brewster
County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
Mountains Foothills-Eastern Culberson County-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Lower Brewster County-Marfa Plateau-Pecos-Presidio Valley-
Reeves County Plains-Terrell-Van Horn and Highway 54
Corridor.
NM...None.
&&
SHORT TERM...80
LONG TERM....72
AVIATION...91Hazardous weather outlook, Sep 1, 1:57 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 157 PM CDT Thu Sep 1 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 157 PM CDT Thu Sep 1 2022 /1257 PM MDT Thu Sep 1 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. A Flood Watch remains in effect for areas south and west of the Pecos River through early tonight. Showers and thunderstorms producing heavy rainfall and flash flooding and/or river flooding will be the main concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms accompanied by heavy rainfall will be possible on Friday through Sunday. Localized flash flooding and continued flooding along the Rio Grande will be the main concerns. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant flooding to local law enforcement. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Sep 1, 4:41 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
441 PM CDT THU SEP 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD PANTHER JUNCTION 29.33N 103.21W
09/01/2022 BREWSTER TX PARK/FOREST SRVC
ALL DIRT ROADS, BACKCOUNTRY ROADSIDE
CAMPSITES, AND AT LEAST ONE PAVED ROAD ARE
CLOSED THROUGHOUT BIG BEND NATIONAL PARK DUE
TO FLOODING.
&&
DACLocal storm report, Sep 1, 5:03 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
503 PM CDT THU SEP 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST PINE SPRINGS 31.89N 104.81W
08/29/2022 M60 MPH CULBERSON TX ASOS
DELAYED REPORT: KGDP ASOS MEASURED A PEAK
WIND GUST OF 60MPH AT 23:03Z ON 8/29.
&&Local storm report, Sep 1, 5:49 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
549 PM CDT THU SEP 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM FLASH FLOOD 2 WNW MALAGA 32.23N 104.10W
09/01/2022 EDDY NM EMERGENCY MNGR
SEVERAL ROADS CLOSED ALONG BLACK RIVER NEAR
MALAGA.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:48 PM CDT | Flash Flood Warning | MAF | Scurry | 3 hr |
| Aug 31, 11:49 PM CDT | River Flood Warning | MAF | Brewster | 20 hr |
| Sep 1, 3:39 AM CDT | River Flood Warning | MAF | Presidio | 18 hr |
| Sep 1, 3:45 AM CDT | River Flood Warning | MAF | Brewster | 37 hr |
| Sep 1, 5:10 AM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Sep 1, 12:35 PM CDT | Areal Flood Advisory | MAF | Pecos | 115 min |
| Sep 1, 2:20 PM CDT | River Flood Warning | MAF | Presidio | 18 hr |
| Sep 1, 2:32 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Mitchell, Reagan | 3 hr |
| Sep 1, 3:54 PM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
| Sep 1, 4:19 PM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.